Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Oct 8, 2021, 9:43 PM MDT for Sheridan County, Nebraska. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2021, 9:43 PM MDT (03:43 UTC)
- Expired
- Oct 8, 2021, 10:45 PM MDT
- In force
- 62 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.00 in
- Wind
- 50
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 158 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 3.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 2091 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
642
WWUS83 KLBF 090343
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
943 PM MDT Fri Oct 8 2021
NEZ004-023-094-090445-
Sheridan NE-Grant NE-Western Cherry NE-
943 PM MDT Fri Oct 8 2021
...Strong winds will impact portions of southwestern Cherry,
northwestern Grant and southern Sheridan Counties through 1045 PM
MDT...
At 939 PM MDT, Doppler radar was tracking showers along a line
extending from near Berea to 6 miles north of Antioch to Ashby.
Movement was northeast at 30 mph. Very little rainfall is occuring
but strong gusty winds have been observed as the activity passes.
Alliance gusted to 47 mph as the showers passed through.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ellsworth, Ashby, Watson Lake, Big Hill, Dipping Vat Meadow, Billys
Lake, Finnegan Lake, Kennedy Lake, Smith Lake State Wildlife
Management Area, Highway 250 crossing the Niobrara River,
Intersection of Highway 61 and Survey Valley Road, Mother Lake, Snow
Lake, Bingham, Wickson Lake, Diamond Lake, Wolf Hill, Krause Lake,
Argo Hill and Intersection of Highway 87 and Antelope Road.
This includes the following highways...
Highway 250 between mile markers 3 and 39.
Highway 2 near mile marker 118, near mile marker 123, and between
mile markers 125 and 140.
Highway 61 between mile markers 168 and 191.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4264 10277 4254 10217 4238 10135 4198 10191
4215 10274 4244 10275 4244 10277
TIME...MOT...LOC 0339Z 219DEG 27KT 4224 10307 4216 10261 4203 10197
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
TaylorWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Oct 8, 6:30 PM MDT, 3 hours 13 minutes earlier.
Area forecast discussion, Oct 8, 6:30 PM MDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service North Platte NE 730 PM CDT Fri Oct 8 2021 .SHORT TERM...(This evening through Saturday night) Issued at 302 PM CDT Fri Oct 8 2021 Forecast concerns focus on an increasingly active weather pattern expected to arrive next week. Details pertaining to this can be found in the Long Term discussion below. Slight chances for light rain will also exist primarily Saturday for portions of the area. Afternoon satellite analysis depicts a departing trough across the Great Lakes region with low-amplitude ridging over southern Texas. To the west, another approaching longwave trough will bring about precipitation chances and cooler weather mainly for Day 4 and beyond. For tonight, will watch as a modest low-level jet develops ahead of the next mid-level disturbance to approach the region. This will usher in warmer, more humid air into the area. This will lead to increasing cloud cover tonight and keep overnight lows in the 50s to low 60s. The previously mentioned longwave trough to the west will lead to a modest disturbance ejecting onto the Central to Northern High Plains late tonight into early Saturday. This will lead to the development of a surface low across western South Dakota which will drag a cool front into the area during the day Saturday. Modest height falls along with rather nebulous frontogenesis should be enough to allow isolated showers to develop late tonight through Saturday morning...mainly for areas along and north of Highway 20. Cannot completely rule out a few rumbles of thunder as point forecast soundings indicate some elevated instability, but thinking this will be rather limited in scope. Latest hi-res guidance are fairly aggressive in southward extent of shower activity. Am hesitant to buy into this given copious dry air in the lowest levels. That said, these frontal boundary tend to "over-produce" and so will need to monitor this potential in later forecast packages. This frontal boundary will likely split the area around midday Saturday with gusty west winds in its wake across the Sandhills and south to southwesterly winds ahead of it. Did boost temperatures slightly to account for some downsloping winds in addition to compressional warming from the advancing front. This puts the area in the 70s northwest to low 80s south and east. Depending on progression of the frontal boundary, will need to watch for redeveloping showers and thunderstorms along this feature during the afternoon and early evening. Big proponents of this potential are the RAP and HRRR with the HRRR even advertising a few more robust storms in the area. Shear would be adequate with effective bulk shear of 35 to 45 knots but instability is sorely lacking with MUCAPE values < 500 j/kg. SPC maintains a Day 2 SWO up in South Dakota and though I think it would be premature to draw this further south, this idea will need to be investigated further later on. Following fropa and an invading drier air mass, expect another cool night Saturday into early Sunday with lows falling into the low 40s west of Highway 61 to low 50s east of Highway 183. Even so, this remains nearly 10 to 15 degrees above normal low temperatures for early to middle October. Expect a breezy start to the day Sunday with northwest gusts approaching 30 to 35 mph. .LONG TERM...(Sunday through Friday) Issued at 302 PM CDT Fri Oct 8 2021 Beginning 12z Sunday. A lot to talk about in the extended forecast period with an increasingly active weather pattern setting up leading to increasing chances for precipitation and an appreciable cooldown expected towards the end of the forecast period. The period begins with a complicated upper-flow pattern. A longwave trough the was approaching the area on the day Saturday will fracture with two prominent systems emerging. The first of these will be across the Northern Plains where a strong surface low- pressure system will take shape early Sunday morning. This will track a cold front through the area bringing an appreciable cooldown to the area with highs only reaching the 60s to low 70s. Moisture availability will be rather limited with considerable dry air throughout the profile therefore little to no precipitation is expected with this. The lone advocate for precipitation early Sunday is the Euro with support from its ensemble where enough wrap around moisture may approach from the north to bring light rain showers to portions of the Sandhills. Will maintain a slight chance mention to account for this but any precipitation amounts should remain fairly light. A fairly compact surface pressure gradient with strong CAA will combine to produce gusty winds as well during this period. Peak timing of these features will limit greatest gusts to late morning and early afternoon as the gradient relaxes in latter half of the day with dry conditions expected. The second shortwave of prominence will track across the Southern Plains along the baroclinic zone in proximity of the aforementioned cold front which will have stalled across Oklahoma by this time. A second surface low will take shape in the Texas and Oklahoma panhandles and track east through the late afternoon and evening into early Monday morning. At this time, it is believed the precipitation associated with this system will remain south of the area with little in the way of sensible weather in the local area. After a brief return to dry weather for the daytime Monday with a slight warmup thanks to shortwave ridging, attention then turns to the next longwave trough as it approaches from the west late Monday. A large, digging trough will dive southward along the west coast and begin to cutoff by early Monday. As with most cutoff systems, details remain murky at this range but fairly consistent model consensus depicts this feature ejecting as a negative tilt trough in the Tuesday/Wednesday timeframe. Precipitation looks to begin as early as Tuesday in the form of WAA showers before better upper- level dynamics arrive by early morning Wednesday. Latest trends have boosted warm air in the system and thus decreased confidence in much if any snow in the area. The large player in this is the absence of cold air in the wake of a lead impulse. Thermal profiles across the area appear to be unfavorable for much more than a few wet snowflakes across portions of the Nebraska Panhandle, therefore, thinking remains steadfast that this event will be a rain event for the entire forecast area. Regarding the potential for thunderstorms...strong low-level moisture advection will precede the deepening low and will push surface dew points into the upper 50s to low 60s across mainly our eastern zones. Though some modest mid- level lapse rates may exist, spatial coverage of these may be limited which in turn will limit overall scope of instability in place. Ensemble guidance paints a picture where instability should remain fairly weak with less than 20% probability of seeing CAPE values exceeding 1000 j/kg. Given this, believe the threat for strong to severe thunderstorms to be fairly low this far north even with strong shear in place. Regarding forecast precipitation amounts...given strong lift do anticipate widespread wetting precipitation with even the NBM 25th percentile showing much of the area seeing at least a tenth of an inch of water. Latest guidance from WPC suggests anywhere from a half an inch in the south to nearly two inches in the north of liquid equivalent precipitation. This will likely be refined in the coming days but expect locally heavy rain in spots. Though some timing discrepancies remain, confidence is medium in greatest window for precipitation, high in being primarily a rain event, and high regarding the potential for strong winds to accompany the system. Given anticipated rapid deepening of the surface low on Wednesday, low-level mass field response will ramp up considerably. Utilizing the model blend, the gust forecast calls for many locations to see 30 knot plus wind gusts late Wednesday and again Thursday. Do believe this may be a bit conservative with some guidance advertising potential for some High Wind Warning criteria being met (sustained > 40 mph for at least one hour or any gusts exceeding 58 mph). This is far from a slam dunk so continue to monitor the forecast if susceptible to strong winds. Temperatures for Tuesday and Wednesday remain in flux, largely due to discrepancies in timing of the system. For now, can expect to see a mild day Tuesday with much cooler temperatures Wednesday...likely a 10-15 degree drop day-to-day...with high temperatures running below normal for Wednesday and Thursday. Lows may fall into the low 30s for west of Highway 83 on Wednesday and for the entire area on Thursday so the frost potential will need to be monitored as well. High pressure will work in Friday into the weekend which should bring about a return to dry weather but will also set us up for more Fall-like temperatures with highs in the 50s-60s and lows in the 30s. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 727 PM CDT Fri Oct 8 2021 VFR conditions will prevail through Saturday across all of western and north central Nebraska. Some mid and high level overcast along with some virga is expected at times. Winds will generally remain 15 kts or less. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...NMJ LONG TERM...NMJ AVIATION...Taylor
Hazardous weather outlook, Oct 8, 2:10 PM MDT, 7 hours 33 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 310 PM CDT Fri Oct 8 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-092015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 310 PM CDT Fri Oct 8 2021 /210 PM MDT Fri Oct 8 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A strong storm system will affect western and north central Nebraska Tuesday and Wednesday. Isolated thunderstorms are possible both days. The risk of severe weather is low but the storm system may produce strong winds of 30 to 40 mph with higher gusts Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Oct 8, 9:43 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
943 PM MDT Fri Oct 8 2021
NEZ004-023-094-090445-
Sheridan NE-Grant NE-Western Cherry NE-
943 PM MDT Fri Oct 8 2021
...Strong winds will impact portions of southwestern Cherry,
northwestern Grant and southern Sheridan Counties through 1045 PM
MDT...
At 939 PM MDT, Doppler radar was tracking showers along a line
extending from near Berea to 6 miles north of Antioch to Ashby.
Movement was northeast at 30 mph. Very little rainfall is occuring
but strong gusty winds have been observed as the activity passes.
Alliance gusted to 47 mph as the showers passed through.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ellsworth, Ashby, Watson Lake, Big Hill, Dipping Vat Meadow, Billys
Lake, Finnegan Lake, Kennedy Lake, Smith Lake State Wildlife
Management Area, Highway 250 crossing the Niobrara River,
Intersection of Highway 61 and Survey Valley Road, Mother Lake, Snow
Lake, Bingham, Wickson Lake, Diamond Lake, Wolf Hill, Krause Lake,
Argo Hill and Intersection of Highway 87 and Antelope Road.
This includes the following highways...
Highway 250 between mile markers 3 and 39.
Highway 2 near mile marker 118, near mile marker 123, and between
mile markers 125 and 140.
Highway 61 between mile markers 168 and 191.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4264 10277 4254 10217 4238 10135 4198 10191
4215 10274 4244 10275 4244 10277
TIME...MOT...LOC 0339Z 219DEG 27KT 4224 10307 4216 10261 4203 10197
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TaylorNearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.